MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA HIGHT SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA HIGHT SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION
Model Number BL5625
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.Further investigation underway.Report 1 of 2, see related medwatch report numbers: 0001920664-2019-00115.
 
Event or Problem Description
The user facility in (b)(6) reported the cutter was not cutting the vitreous during surgery.The aspiration was continued.No patient impact/injury.
 
Additional Manufacturer Narrative
Evaluation completed.One opened bl5625 pouch from lot w1344 was returned.The expiration date on the labels was 2019-aug-05.The tip protector was not returned.The needle was bent.The port window was in the opened positions.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent holes in the sides of the cutter body.The connector was inspected, and no damage was found.A functional test was performed using a stellaris pc system.The cutter had good clean cuts throughout the various cut rates and performed as intended.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Capa 610815 was opened to address issues with cutting problem.The first lot of bl5625 that was manufactured post corrective action was w2161.The cutters involved in this complaint were pre-corrective action, however both cutters cut as intended when evaluated by bausch and lomb.Report 1 of 2, related medwatch report numbers: 0001920664-2019-00115.

Brand Name
25 GA HIGHT SPEED VITRECTOMY CUTTER
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key8731732
Report Number0001920664-2019-00114
Device Sequence Number2271528
Product Code HQC
UDI-Device Identifier20757770057928
UDI-Public(01)20757770057928(17)190805
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/05/2019
Device Model NumberBL5625
Device Catalogue NumberBL5625
Device Lot NumberW1344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005